Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Akineton g_g_g_unit

Posted by ed_uk2010 on December 22, 2013, at 10:15:20

In reply to Re: Akineton ed_uk2010, posted by g_g_g_unit on December 22, 2013, at 7:26:04

>Well, with the clonidine, I feel this inner sense of stability .. I guess like I'm adequately stimulated. However, that's accompanied by a slight sense of dissociation, a very choppy/broken attention span and working memory, muscle tension and physical compulsiveness, such as a need to constantly check my phone, email etc. I am more sensitive to noisy, irritable and feel overstimulated.

Do these effects depend on the dose? What range of doses have you tried?

>Without the clonidine, there is a sense of inner 'brokenness' and this overwhelming urge to keep moving. It's difficult to describe, but I feel like something is forcing me to move .. and if I don't there is this visceral sense that something will happen. If I am confined to a car, the inner pressure builds up and I have to express it in anyway, by playing with the radio dials, moving my legs etc. I can control it for a certain amount of time, but eventually I have to get out and move.
>
> My jaw will feel rigid and locked, which is different to the kind of jaw tension I get on stimulants. My hands tremble slightly.
>
> I suffer from baseline anxiety/depression anyway, and in the restless state my thoughts have felt more scattered and my attention is poor.. however, there is also a fear/phobia surrounding the inner restlessness, and the thought of trying to do things which require focus (such as writing an email) become very threatening. Often, the easiest thing to do is lie down and hug a pillow, but I do have to change position frequently. I suppose the mental component is almost as bad, or worse than the restlessness.
>
> I sometimes use AskExpert and write to Ivan Goldberg, who is very good. I spoke to another psychiatrist there, as Dr Goldberg is away, and he said Mirtazapine has no association with akathisia and my symptoms sound like agitated depression. However, my thoughts are scattered, rather than racing, and I have never experienced anything like this before, despite years of depression/anxiety and strange states.

I must admit that I've never heard of these symptoms occuring before when coming off mirtazapine, so I don't know whether it is some kind of uncommon withdrawal reaction or something unrelated. How did you feel before you stopped mirtazapine in the first place? I've heard of pts experiencing an akathisia-like state while on mirtazapine, but not on stopping. Having said that, the fact you've never experienced similar symptoms before does suggest a link between your current state and stopping mirtazapine. Psychomotor agitation has been reported on stopping ADs in general, so it does seem plausible.

I was wondering about Cymbalta, which I think your doctor suggested, and whether it might make you feel more restless initially (although not in the long term). Perhaps a more sedating AD would be appropriate right now. Have you ever taken any tricyclic antidepressants?

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk2010 thread:1055049
URL: http://www.dr-bob.org/babble/20131209/msgs/1056766.html